Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Sinemet reaction? Or disease process?


  • Please log in to reply
5 replies to this topic

#1 tremblenurse

tremblenurse

    Advanced Member

  • Members
  • PipPipPip
  • 103 posts
  • LocationTampa Bay Area

Posted 24 August 2013 - 07:53 AM

Thank you in advance for any light you may be able to shed.

I was recently dx (3 wks ago) and began to slowly titrate up on Sinemet (my very first ever medication for any of this)...the goal was to be 4 tabs daily spaced at 5 hour intervals.

I noticed nothing in the way of symptom relief until I got to 1/2 tab TID (I began at 1/2 qd and worked up each fourth day)...Finally when I got to the TID schedule I began to notice that I was walking more upright, the ridgitiy in my legs had lessened...my smile was more normal...my voice quality and volume had improved....still some tremors but not as bad........I also began to notice, about 4 hours in that the sx would begin agin.

I was feeling very hopeful...moving up to 1/2 Tab QID was nothing better or worse than TID (but the last dose was at bedtime)

Then I moved to the first full tab, it was at 7am with the remaining 3 doses being 1/2 tab still.

Day #1-(on increased dosage) Nothing adverse in sx...but when my second dose was nearing the wearing off point I did have tremors in my cheeks...any emoting I was doing in conversation seemed to make my face feel awkward and twitchy......Was relieved when I took my 3rd dose.

Day #2-(on increased dosage) At about the half way mark after my first dose I got a vicious spasm in my right tricep...It was extremely painful and it could be seen making these big movements under the skin..the movements slowed over a couple of minutes and ceased.......the remainder of the day was typical of how things had been going.

Day #3-(on increased dosage) About 1/2 way through the first dose I felt a different feeling tremor on the palm of my hand (at the fatty part by the thumb)...I looked at it because it was weird and it was able to been visualized moving under the skin (looked like little waves)............Second dose no problems....About 1/2 way through the 3rd dose I got another vicious spasm in my hand, same are that had been moving around before and at the webbing between my thumb and index finger...this was extremely painful and radiated to my wrist and then to my elbow...It's been one week and that area still hurts and is weak.

I called USF and spoke with the on call doc who didn't think it was from my meds but couldn't deny the timing of the onset, he suggested I go back to my last dose that I had tolerated and call my doc on Monday.

She is keeping me at the lower dose for now...I guess we will revist this at my appointment on 09-03

I am just curious since I have dystonias that aren't really painful...was this possibly a big episode of that? I have also had spasms in my calf and arch of my foot in the past but nothing as awful as these were.....Could this be the PD, dystonia or side effect?

I've read that peak dose issues usually come with long term use of Sinemet and I am brand new...does this mean I am really sensitive to it? Does it give any clues as to progression of the disease?

I think the jury is still out as to which type of PD I have and what is causing the dystonia...so not sure if these sx/side effects suggest anything (?)

I apologize for the length of this but thought it was worth giving more information if I was going to ask the question and expect any type of response.

Again, thank you.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 25 August 2013 - 07:46 AM

I would suggest that before your 9-3 appointment you take plenty of cellphone video of what you are actually experiencing. I would also suggest you consider trying to move the doses closer to every 3 or 4 hours as you may be experiencing a wearing off dyskinesia or dystonia with your Parkinson's disease. These are all suggestions for your upcoming appointment. I am sure you and your doc can work through the details. It is good news you are getting a nice response when the medicine is working.

One other suggestion you could discuss with your doctor is the use of SInemet CR for your Parkinson's disease.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#3 tremblenurse

tremblenurse

    Advanced Member

  • Members
  • PipPipPip
  • 103 posts
  • LocationTampa Bay Area

Posted 25 August 2013 - 08:31 AM

Thank you for your response..and I had considered asking her if I could move the doses closer together because of the obvious return of sx near the 4 hour mark...I can be going along just fine and then I start to get more symptomatic and I look at the clock and the time is usually about the same....Not sure if my activity level at work makes a difference or not (I run around like a chicken with my head cut off for my morning influx of patients and that is through the whole first dose, which seems to take a bit longer to kick it because I'm worse when I wake up)

I'll ask her about the CR version..I've read good and bad about that one on here, so I'll ask and see how it works for me maybe.

I WISH I could've gotten those two spasms on video but the first was at work and the second one hurt so badly and startled me that I didn't even think to do it...I've been documenting everything...my smile is a good marker...it gets slower and smaller at the 4 hour mark and in the morning pre-medication and after the meds kick in about 40 mins or so later I can actually smile a big real smile.

Thank you again

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 01 September 2013 - 05:43 AM

Timing of doses is critical in Parkinson's disease and is the second chapter of our new book on Parkinson's treatment. Write back and tell us how it works out for you.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#5 tremblenurse

tremblenurse

    Advanced Member

  • Members
  • PipPipPip
  • 103 posts
  • LocationTampa Bay Area

Posted 02 September 2013 - 09:22 AM

I get to see my MDS tomorrow...Didn't have any more of those bad episodes but lots of wearing off time....I have been able to get the way my face, smile, is/are when I haven't taken my meds...after they take effect and when they start to wear off...It's one of the easier things for me to capture on video...I had some dystonia this week at the wear-off point but it was raining outside where I would've put my camera to catch it on camera...our voice therapist at work noticed it while we were talking and when it started to lessen.

I will let you know when I see her if she lets me manipulate my med times and how it goes.....I probably should get those books.

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 02 September 2013 - 04:24 PM

Great. Taking a short video of Parkinson's disease symptoms for your doctor can be a great help.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users